top of page

🌞 Not Feeling It🌛

Today is Monday October 5, 2020. This last week unfortunately, was a rough one for me. About two and a half weeks ago, I had my regular Telehealth meeting with my Movement Specialist. We made the joint decision to increase my Rytary just a "hair", as I was starting to have symptoms again. The week before I met with him, I started feeling a bit uncomfortable in my skin again. It is so hard to describe how I feel when this happens, but I will try my best. Imagine yourself suddenly pulled out of your own body and dropped into someone else's. It is the most bizarre uncomfortable feeling ever. My body feels foreign to me. As the days went on, I began to feel more and more like I was shedding my own skin. This feeling would begin within 25 minutes of taking my meds. The only relief I had came after my last dosage for the day (around 8 pm). In fact, I started using Inbrija again (three times a day), right after taking my regular meds, hoping that Inbrija would calm my body internally. As a side note, Inbrija is known as the "Rescue Inhaler", because it is only supposed to be used if you are having an off period between your prescribed med times. When my Rytary is regulated, I only use Inbrija with my first dosage of Rytary in the early morning. If I don't use Inbrija with that first Rytary dose, I feel sick for at least an hour afterwards (literally unable to function because I feel so weird and heavy). So, my Rytari was increased by 95 mg, (still five times a day) to help ward off PD's breakthrough symptoms.


Historically, if I am going to have an adverse reaction to a new med or a mg change, it takes between two and a half to three weeks for unwanted side effects to appear. These symptoms come on fast and out of nowhere. Sure enough, on Thursday September 24th, I started feeling weird in my skin again. I reached out to my Dr. for help because I know the drill at this point. The weirdness I am feeling would only escalate, if not attended to. He instructed me to stop taking the extra 95 mg of Rytari, because my body was now receiving too much dopamine. This increase of Rytary also led to Dyskinesia (involuntary muscle movements). As the days wore on, my Dyskinesia only got worse. Rigidity set in and basically took over my body's natural rhythm. My breathing became labored as well. Within 20 minutes of these side effects kicking in, anxiety started to build until I "popped" (meaning I cried uncontrollably for minutes at a time). The only time I felt any relief at all is when I got into bed at night. I apply a new patch 24 hour Neupro patch every night at 8pm. Within 20 minutes, my body begins to relax. When it does "relax", I feel like I have just run 60 miles without stopping, as the Dyskinesia was out of control all day. The fatigue I feel is very weakening.


So, I took the Drs. advice and stopped the extra 95 mg of Rytari, hoping that the side effects would dissolve. On Saturday September 26th, I made the decision to once again, add that extra 95 mg of Rytari back in with my other medication. What was happening without the extra 95 mg is that the symptoms I originally had (feeling sick a lot), came roaring back. On top of that, I began having incredibly scary mood swings. I literally felt like I was losing my mind. Would I rather deal with uncontrollable body movements, or a seesaw of frightening emotions? Because it was Saturday, I did not want to bother my Dr., as he has his own family. So.... the mood swings faded very quickly after adding that extra little bit of dopamine again. However, the uncontrollable body movements came right back in a big way, which just made me more fatigued every minute. Fun stuff!


As always, if I really need my Dr., I can get an appt. pretty quickly. Ahhh.... the Beauty of Telehealth! I spoke with him this last Tuesday (September 29th) and I told him the whole story. My feeling was that if they made a smaller dosage of Rytari (half of the 95 mg strength), that would probably be the answer to stop all these side effects. Unfortunately for me, 95 is the least amount of mg that is made with this particular medication. Plus, it is a capsule, so it would be impossible to cut it in half. The Dr. encouraged me to stay with the extra 95 mg. He said that because I took a larger dosage (to begin with) (the 95 mg) and then lowered it myself, my body's sense of equilibrium was completely off. He also thought it would be a good idea to cut my Neupro patch in half at night (so I would now be using a 2mg, rather than a 4 mg patch). Last night was the second night with a 2 mg patch and a slight Rytari increase. Yesterday was a very challenging day for me as my body was fighting PD's residency, to re-regulate my Dopamine level.


Today, I finally emerged from bed (I had been in bed since Tuesday with fatique and light headedness. as well as the other symptoms previously described. I am happy to say that although I am still fatigued and a bit shaky, I feel sooooooooo much better. I wasn't able to work out at all since Tuesday, as I would have passed out. But the good news is that I was able to stretch every day.


I got into quite a funk for a moment there. During the worst of the symptoms, my depression decided to have a party (and I was clearly the only one invited). Once that happened, it was very hard for me to remember that old proverbial "Silver Lining". I had to reach very deep within my soul to remember that I am strong and am NOT a quitter. My fabulous cousin has a great saying that I find myself repeating when I have a challenging moment or two. "This is only a Blip in my recovery". Those words have become part of my healing mantra and help me so much to remember that this is only a snippet of time and that I will persevere! Tomorrow I will once again start back at my Pilates practice. Life is beautiful!



🏋🏻‍♀️ Strong it is!!

4 views0 comments

Recent Posts

See All

Comments


bottom of page